Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viread headaches
Jul 22, 2011

I have been taking viread since 2004. I have recently been concerned with reports of bone loss and headaches. I have been diagnosed with osteoporosis (I am a 50 year old man) and so I started taking viread every other day, (now calcium and d supplements). On the days I take viread I get a headache. I am also taking emtriva and viramune, both of which seem to be ok. What would you suggest as an alternate to Viread as I want to stop taking it?

Response from Dr. Henry

If you are HLA B5701 negative an alternative to tenofovir to try on a trial basis would be abacavir (or Epzicom if want to combine abacavir and lamivudine--would need to also stop the Emtriva/emtricitabine). Occasional patients seem to have headaches due to tenofovir but hard to pin down since headaches are common and many other drugs are often being used. KH



Previous
three blips in a row
Next
Two hiv positive cuppels can have a negetive child?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement